MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No similar complaint type events reported for units within the same lot.An injector, cartridge, and injector system work order search was performed.No similar complaint type events found.(b)(4).
 
Event or Problem Description
The reporter indicated that as the surgeon was loading a 13.2mm micl13.2 implantable collamer lens, -13.5 diopter, the lens tore.This occurred on (b)(6) 2019.There was no patient contact with the lens.Reporter states the cause of the event is unknown as normal loading procedure was followed.
 
Additional Manufacturer Narrative
H3 - device evaluation: lens was returned dry, stuck on tape.Visual inspection found residue on the lens and the lens was returned coiled and unabled to be evaluated.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9559348
Report Number2023826-2020-00034
Device Sequence Number11346531
Product Code MTA
UDI-Device Identifier00841542103367
UDI-Public00841542103367
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Initial Date Received by Manufacturer 12/17/2019
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-1446792; FOAM TIP PLUNGER MODEL-FTP, LOT#-1450357; INJECTOR MODEL-MSIPF, LOT# 1397764
Patient Age35 YR